Advertisement

What should I avoid while using ipratropium?

When using an inhaler or a nasal spray that contains ipratropium, you should avoid spraying it in your eyes. This is very important because ipratropium can cause some fairly serious problems if it gets in your eyes. For example, it can make glaucoma worse. It can also cause the following problems:
  • mydriasis, which is an unnatural dilation of the pupil
  • increased fluid pressure in the eye
  • severe eye pain or discomfort
  • blurred vision
  • reddening of the eye membrane or the cornea
  • visual disruption, such as seeing halos or colored images

If you do get this medication in your eyes, you should rinse them thoroughly with water. Talk to your doctor right away if you get ipratropium in your eyes and experience any of those symptoms.

Continue Learning about Antiasthma

Could I be allergic to Advair Diskus?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
It is possible to have an allergic reaction to the medicines contained in your Advair Diskus inhaler...
More Answers
How effective are bronchodilators for the treatment of COPD?
Donna Hill Howes, RNDonna Hill Howes, RN
Bronchodilators can provide fast relief of symptoms for people with chronic obstructive pulmonary di...
More Answers
Does theophylline interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking deferasirox, iobenguane I-123, pancuronium, or riociguat, theophylline can lead to...
More Answers
How effective is theophylline at treating asthma?
Donna Hill Howes, RNDonna Hill Howes, RN
Theophylline is an alternative treatment for asthma. When taken alone, it improves lung function, bu...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.